Translator Disclaimer
August 2020 On a bimodal Birnbaum–Saunders distribution with applications to lifetime data
Roberto Vila, Jeremias Leão, Helton Saulo, Mirza Naveed Shahzad, Manoel Santos-Neto
Braz. J. Probab. Stat. 34(3): 495-518 (August 2020). DOI: 10.1214/19-BJPS448

Abstract

The Birnbaum–Saunders distribution is a flexible and useful model which has been used in several fields. In this paper, a new bimodal version of this distribution based on the alpha-skew-normal distribution is established. We discuss some of its mathematical and inferential properties. We consider likelihood-based methods to estimate the model parameters. We carry out a Monte Carlo simulation study to evaluate the performance of the maximum likelihood estimators. For illustrative purposes, three real data sets are analyzed. The results indicated that the proposed model outperformed some existing models in the literature, in special, a recent bimodal extension of the Birnbaum–Saunders distribution.

Citation

Download Citation

Roberto Vila. Jeremias Leão. Helton Saulo. Mirza Naveed Shahzad. Manoel Santos-Neto. "On a bimodal Birnbaum–Saunders distribution with applications to lifetime data." Braz. J. Probab. Stat. 34 (3) 495 - 518, August 2020. https://doi.org/10.1214/19-BJPS448

Information

Received: 1 February 2017; Accepted: 1 April 2019; Published: August 2020
First available in Project Euclid: 20 July 2020

zbMATH: 07232910
MathSciNet: MR4124538
Digital Object Identifier: 10.1214/19-BJPS448

Rights: Copyright © 2020 Brazilian Statistical Association

JOURNAL ARTICLE
24 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.34 • No. 3 • August 2020
Back to Top